Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 12, NWS Fort Worth, TX

April 13, 2007Wise County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 13, 2007, 5:43 PM CDT for Wise County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2007, 5:43 PM CDT (22:43 UTC)
Expired
Apr 13, 2007, 6:15 PM CDT
In force
32 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 65 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:43 PM CDTTornado Watch PDSSPC4 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 453 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
453 m²/s²
0-3 km storm-relative helicity
570 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 132243
TORFWD
TXC497-132315-
/O.NEW.KFWD.TO.W.0012.070413T2243Z-070413T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
543 PM CDT FRI APR 13 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN WISE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 615 PM CDT

* AT 543 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A
  DEVELOPING TORNADO NEAR BOYD...OR ABOUT 8 MILES NORTH OF BRIAR...
  MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RHOME

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3319 9763 3301 9760 3302 9739 3322 9739

$$

92
1 follow-up statement
000 
WWUS54 KFWD 132306
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
606 PM CDT FRI APR 13 2007

TXC497-132316-
/O.EXP.KFWD.TO.W.0012.000000T0000Z-070413T2315Z/
WISE TX-
606 PM CDT FRI APR 13 2007

...THE TORNADO WARNING FOR SOUTHEASTERN WISE COUNTY EXPIRES AT 615 PM
CDT...

AT 606 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING HAS EXITED THE WARNED AREA AND THE WARNING EXPIRED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 3319 9763 3301 9760 3302 9739 3322 9739

$$

92

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 13, 3:37 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 13, 3:37 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT FRI APR 13 2007

.UPDATE...
HAVE SENT AN UPDATED ZONE FORECAST PRODUCT TO INCLUDE THE NEW PDS
/PARTICULARLY DANGEROUS SITUATION/ TORNADO WATCH WITH INCLUDED THE
AREA EAST OF TORNADO WATCH 133 EAST TO BONHAM...TO CORSICANA...TO
MEXIA...TO TEMPLE. #58

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT FRI APR 13 2007/

DISCUSSION...
THE 20Z SURFACE ANALYSIS INDICATES THAT THE WARM FRONT EXTENDED
FROM NORTH OF CISCO...STEPHENVILLE...HEARNE LINE...WHILE THE DRY
LINE EXTENDED EAST OF A SAN ANGELO AND ABILENE...TO JUST WEST OF
VERNON. TEMPERATURES HAVE CLIMBED INTO THE LOWER 80S IN THE
SOUTHWESTERN ZONES IN THE WARM SECTOR. THE POTENTIAL FOR VERY
LARGE HAIL...DAMAGING WINDS...AND TORNADOES IN ON THE INCREASE
ACROSS NORTH TEXAS FOR THE LATE AFTERNOON THROUGH EVENING PERIOD.
THE STORM PREDICTION CENTER HAS INCREASE MOST OF NORTH TEXAS TO
HIGH RISK OF SEVERE...AND A PDS TORNADO WATCH WILL LIKELY BE
ISSUED DURING THE NEXT HOUR

THE DRY LINE WILL MOVE EAST TO THE I-35 CORRIDOR 03-04Z. THE COLD
FRONT WILL OVERTAKE THE DRY LINE LATE THIS EVENING AND SWEEP
THROUGH THE REST OF NORTH TEXAS OVERNIGHT. THUNDERSTORM CHANCES
WILL END AT THAT POINT...BUT WE MAY SEE SO SHOWERS CONTINUE ACROSS
THE EAST INTO THE SATURDAY MORNING.

DRIER COOLER WEATHER WILL OCCUR SATURDAY AFTERNOON THROUGH
SUNDAY...WITH SOME PATCHY FROST POSSIBLE SUNDAY MORNING...MAINLY
ACROSS THE NORTH.

THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY NIGHT THROUGH TUESDAY NIGHT AS ANOTHER UPPER LEVEL
SYSTEMS AFFECTS THE AREA. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  47  56  40  70  49 /  90  10  10   0   0
WACO, TX              51  59  37  72  48 /  60  10   0   0   0
PARIS, TX             48  53  35  66  46 / 100  20  10   0   0
DENTON, TX            46  56  36  69  46 /  90  10   0   0   0
MCKINNEY, TX          48  55  38  69  43 / 100  10  10   0   0
DALLAS, TX            49  56  40  68  49 / 100  10  10   0   0
TERRELL, TX           54  56  38  68  47 / 100  10  10   0   0
CORSICANA, TX         53  58  39  68  49 /  90  10  10   0   0
TEMPLE, TX            55  61  39  76  48 /  50  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

84/58
Hazardous weather outlook, Apr 13, 3:10 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT FRI APR 13 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
310 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A HIGH RISK FOR SEVERE STORMS THIS EVENING ACROSS ALMOST ALL
OF NORTH TEXAS.

SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND
EVENING HOURS ALONG AND AHEAD OF A DRY LINE AND A WARM FRONT THAT
WILL BE MOVING INTO THE AREA.  THE ATMOSPHERE WILL BECOME
INCREASINGLY UNSTABLE SOUTH OF THE WARM FRONT WHICH IS EXPECTED TO
BECOME DRAPED ALONG AND NORTH OF THE I-20 CORRIDOR THIS EVENING.
STRONG WINDS IN THE ATMOSPHERE WILL CHANGE DIRECTION WITH HEIGHT...
WHICH MEANS THUNDERSTORMS WILL HAVE THE POTENTIAL TO ROTATE AND
PRODUCE SIGNIFICANT SEVERE WEATHER. HAIL UP TO THE SIZE OF
BASEBALLS...DAMAGING WINDS IN EXCESS OF 70 MPH...AND TORNADOES WILL
BE POSSIBLE WITH THE MOST SEVERE THUNDERSTORMS.  THUNDERSTORMS WILL
END FROM WEST TO EAST ACROSS THE AREA LATE THIS EVENING AS THE DRY
LINE AND COLD FRONT MOVE ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...
WINDY AND MUCH COOLER CONDITIONS WILL ARRIVE BEHIND THE COLD FRONT
SATURDAY...WHICH WILL LIKELY MAKE AREA LAKES VERY CHOPPY AND
EAST-WEST ORIENTED ROADS AND HIGHWAYS HAZARDOUS TO HIGH PROFILE
VEHICLES.

PATCHY FROST IS POSSIBLE SUNDAY MORNING...NORTHWEST OF A
GOLDTHWAITE...MERIDIAN...EMORY LINE.

A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE MONDAY NIGHT
THROUGH WEDNESDAY MORNING NEXT WEEK...AS ANOTHER STORM SYSTEM AFFECTS
THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS MUCH OF
NORTH TEXAS THIS AFTERNOON AND INTO THE EVENING HOURS.

84

In the hours before

Local storm report, Apr 13, 5:03 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
503 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             MINERAL WELLS           32.82N  98.08W
04/13/2007  E0.88 INCH       PALO PINTO         TX   EMERGENCY MNGR
Local storm report, Apr 13, 5:07 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             15 W SPRINGTOWN         32.97N  97.94W
04/13/2007  E1.00 INCH       PARKER             TX   AMATEUR RADIO

            REPORTED IN WITT.
Special weather statement, Apr 13, 5:13 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT FRI APR 13 2007

TXZ103-118-132245-
DENTON TX-TARRANT TX-
513 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN DENTON COUNTY
  NORTHERN TARRANT COUNTY

AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIDGEPORT TO 5
MILES NORTHWEST OF WEATHERFORD...MOVING EAST AT 55 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NORTHERN TARRANT
COUNTY AND SOUTHERN DENTON COUNTY.  THIS INCLUDES THE TEXAS MOTOR
SPEEDWAY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...QUARTER
SIZE HAIL...AND WIND GUSTS TO 70 MPH CAN BE EXPECTED FROM THESE
STORMS IF THEY HOLD TOGETHER.  IF THIS STORM CONTINUES ON ITS
PRESENT COURSE...A SEVERE THUNDERSTORM WARNING WILL BE ISSUED BY 545
PM.

BEGIN TAKING NECESSARY PRECAUTIONS NOW IF YOU ARE OUTDOORS.

LAT...LON 3299 9736 3299 9752 3274 9754 3274 9760
      3275 9711 3321 9700 3326 9737

92
Local storm report, Apr 13, 5:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             MINERAL WELLS           32.82N  98.08W
04/13/2007  E1.75 INCH       PALO PINTO         TX   AMATEUR RADIO
Local storm report, Apr 13, 5:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             9 N WEATHERFORD         32.89N  97.77W
04/13/2007  E1.75 INCH       PARKER             TX   AMATEUR RADIO
Local storm report, Apr 13, 5:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             SPRINGTOWN              32.97N  97.68W
04/13/2007  E1.00 INCH       PARKER             TX   AMATEUR RADIO

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:09 PM CDTSpecial Weather StatementFWDStephens, Young36 min
Apr 13, 3:16 PM CDTSevere Thunderstorm WarningFWDStephens59 min
Apr 13, 3:31 PM CDTSpecial Weather StatementFWDYoung29 min
Apr 13, 3:33 PM CDTSpecial Weather StatementFWDEastland27 min
Apr 13, 3:51 PM CDTSpecial Weather StatementFWDJack24 min
Apr 13, 3:56 PM CDTSevere Thunderstorm WarningFWDYoung49 min
Apr 13, 4:13 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens62 min
Apr 13, 4:14 PM CDTSevere Thunderstorm WarningFWDJack61 min
Apr 13, 4:28 PM CDTSpecial Weather StatementFWDEastland32 min
Apr 13, 4:49 PM CDTTornado WarningFWDPalo Pinto56 min
Apr 13, 4:58 PM CDTSpecial Weather StatementFWDMontague32 min
Apr 13, 5:00 PM CDTSevere Thunderstorm WarningFWDParker, Wise75 min
Apr 13, 5:09 PM CDTSevere Thunderstorm WarningFWDPalo Pinto41 min
Apr 13, 5:13 PM CDTSpecial Weather StatementFWDDenton, Tarrant32 min
Apr 13, 5:20 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath70 min
Apr 13, 5:34 PM CDTSevere Thunderstorm WarningFWDMills71 min
Apr 13, 5:40 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant80 min
Apr 13, 5:47 PM CDTSevere Thunderstorm WarningFWDHood, Somervell73 min
Apr 13, 6:03 PM CDTTornado WarningFWDTarrant42 min
Apr 13, 6:16 PM CDTSevere Thunderstorm WarningFWDBosque, Hamilton74 min
Apr 13, 6:20 PM CDTTornado WarningFWDDallas55 min
Apr 13, 6:39 PM CDTSevere Thunderstorm WarningFWDCollin66 min
Apr 13, 6:45 PM CDTTornado WarningFWDHamilton34 min
Apr 13, 6:55 PM CDTTornado WarningFWDRockwall50 min
Apr 13, 6:56 PM CDTSevere Thunderstorm WarningFWDLampasas64 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.